question-icon

Suggest treatment for allergic reaction of the glans penis to chemicals used in condom

default
Posted on Wed, 13 May 2015
Question: i used a condom (spermicide)and had an immediate reaction during intercourse. Stopped immediately (60 seconds). I had 3 red areas that looked liked burns almost. After 3 weeks started to see cracks and small bumps on head of penis. after 30 days had burning sensation during urination. 100 % certain no STD. Was tested for everything. Now taking levaquin for UTI. Using lotrimin for head of penis. I know this was an allergic reaction. Is this a yeast infection or an allergy infection. Only met with a PA in the ER. Does this like the right plan. Scared about cracking and bumps on penis head. Will it go away.
doctor
Answered by Dr. P. T. Patil (26 minutes later)
Brief Answer:
It will get cured with medication.

Detailed Answer:
Hello
Thanks for your query,based on the facts that you have posted it appears that you have developed allergic reaction of the glans penis to chemicals used in condom.

You need to take antibiotic like Doxicyclin twice daily for 10 days to prevent secondary infection along with combination of topical steroid and antibiotic ointment like Neosporin H for local application over glans penis ,

Get the prescription of medicines from your family Physician.

Ensure to wash your genitals with warm water twice daily.

Ensure to avoid sexual encounters till it heals up completely.

Hope I have answered your query ,please feel free to ask if you have more questions I shall be happy to help you
Thanks and Regards.
Dr.Patil.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. P. T. Patil (30 minutes later)
would the levaquin work as well or should it be some different antibiotic like Doxicyclin? I have read that the spermicides cause a reaction it causes yeast to multiply. Could the bumps and cracks on my penis be a yeast problem or do you believe it is still part of the allergic reaction. Thanks for everything
doctor
Answered by Dr. P. T. Patil (2 hours later)
Brief Answer:
It is definely allergic reaction.

Detailed Answer:
Hello
Thanks for follow up.

It is definitely due to allergic reaction to chemicals used in condom ,

If Doxicycline is not available you may take Livaquin .

Thanks and Regards.
Dr.Patil.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. P. T. Patil

Urologist

Practicing since :1971

Answered : 10365 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for allergic reaction of the glans penis to chemicals used in condom

Brief Answer: It will get cured with medication. Detailed Answer: Hello Thanks for your query,based on the facts that you have posted it appears that you have developed allergic reaction of the glans penis to chemicals used in condom. You need to take antibiotic like Doxicyclin twice daily for 10 days to prevent secondary infection along with combination of topical steroid and antibiotic ointment like Neosporin H for local application over glans penis , Get the prescription of medicines from your family Physician. Ensure to wash your genitals with warm water twice daily. Ensure to avoid sexual encounters till it heals up completely. Hope I have answered your query ,please feel free to ask if you have more questions I shall be happy to help you Thanks and Regards. Dr.Patil.